Alert archive / Missouri / Areal Flood Warnings in 2009

Areal Flood Warning 2, NWS St. Louis, MO

April 30, 20094 counties in Missouri

NWS St. Louis, MO issued this areal flood warning at Apr 30, 2009, 5:33 AM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2009, 5:33 AM CDT (10:33 UTC)
Expired
Apr 30, 2009, 11:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Monroe County, MO

The radar

The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 5:04 AM CDT, 29 minutes earlier.

Area forecast discussion, Apr 30, 5:04 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
504 AM CDT THU APR 30 2009

.DISCUSSION...
/409 AM CDT THU APR 30 2009/
MCV THAT BROUGHT FLASH FLOODING ACROSS PORTIONS OF CENTRAL AND
NORTHEAST MO AND W CNTL IL HAS MOVED NE OF THE CWA EARLY THIS
MRNG. THIS SYS CONTINUES TO PROVIDE SHRA/TSRA ACROSS ERN PORTIONS
OF THE CWA WITH SHRA CONTINUES TO DEVELOP JUST NE OF THE METRO
AREA. HAVE THEREFORE KEPT FFA GOING THIS MRNG FOR MUCH OF THE CWA.

SPOTTY CONVECTION ACROSS ERN KS ALONG 850 MB FNT SHUD LIFT NE AND
SPREAD INTO ERN PORTIONS OF THE CWA LATE THIS MRNG INTO THE EARLY
AFTN HRS. BELIEVE BULK OF THE PRECIP WILL REMAIN ALONG SRN
PORTIONS OF THE CWA TDA...BUT WITH THE CDFNT APCHNG EXPECT
CONVECTION TO DEVELOP ALONG FNT THIS AFTN.

CDFNT IS EXPECTED TO PUSH THRU THE CWA TNGT. KEPT CHC TSRA ACROSS
SERN COUNTIES FRI MRNG TO ACCOUNT FOR TIMING DIFFERENCES AS
CONVECTION EXITS THE AREA. S/W IS PROGD TO BRUSH NRN MO FRI
AFTN/EVE. THE NAM PRINTS OUT A LOT OF QPF WITH THIS S/W WHICH
APPEARS TO BE OVERDONE FOR THIS TIME OF YEAR. GFS HAS A SIMILAR
SOLN...BUT HAVE LITTLE CONFIDENCE IN THIS SOLN AS IT APPEARS TO BE
DUE TO CONVECTIVE FEEDBACK. THE ECMWF AND LOCAL WRF MODELS HAVE A
SIMILAR SOLN WITH LITTLE IF ANY PRECIP ACROSS NRN MO WITH THIS
FEATURE. HAVE THEREFORE LOWERED POPS TO CHC FOR FRI AFTN ACROSS
NRN PORTIONS OF THE CWA...WHILE KEEPING LIKELIES FURTHER S TO
ACCOUNT FOR OVERRIDING PRECIP.

AS THE CDFNT THAT PUSHES S THRU THE CWA TDA BECOMES STATIONARY
ACROSS THE MO/AR BORDER...A NUMBER OF DISTURBANCES WILL TRAVEL
ALONG THIS BOUNDARY INTO EARLY NEXT WEEK WHEN THE ECMWF PROGS THIS
BNDY TO LIFT N AS A WRMFNT.

LOWERED TEMPS TDA AND TMW AS AMPLE CLD COVER SHUD HELP PREVENT
MUCH WARMING...ESP TMW AS THE CDFNT PASSES SWD. MADE LITTLE IF ANY
CHANGES FOR SAT AND BEYOND AS PREV FCST STILL LOOKS GOOD GIVEN
MODEL SOLNS.

TILLY

&&

.AVIATION...
/1159 PM CDT WED APR 29 2009/
FOR THE 06Z TAFS...WARM FRONT CONTINUES TO MAKE STEADY PROGRESS
NORTH AND WILL MOVE THROUGH KUIN LATER THIS MORNING. WIND TO BECOME
MORE SOUTHEAST TO SOUTH WITH PASSAGE. MCV CURRENTLY SPINNING OVER
SOUTH CENTRAL MO...NEAR KTBN WILL CONTINUE TO MOVE NORTHEAST...
ALONG I-44 EARLY THIS MORNING. THE COMBINATION OF THIS FEATURE AND A
50 TO 60KT LOW LEVEL JET HAS LEAD TO A LARGE AREA OF RAIN AND
THUNDERSTORMS. THE MCV WILL MOVE NORTHEAST OF THE AREA DURING THE
MID MORNING HOURS TODAY WITH A BIT OF A BREAK IN THE PCPN...THEN
ANOTHER THREAT OF SHOWERS AND THUNDERSTORMS AHEAD OF THE NEXT COLD
FRONT...SHORTWAVE BEGINNING AROUND 16Z AT KCOU...18Z AT KSUS/KSTL
AND AROUND 19Z AT KUIN. WINDS TO SWITCH TO THE SOUTHWEST AHEAD OF
THIS NEXT SYSTEM...THEN BACK TO THE SOUTH FOR A TIME...BEFORE
FINALLY SWITCHING TO THE SOUTHWEST BEHIND THIS SYSTEM LATE THIS
AFTERNOON.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CRAWFORD-FRANKLIN-
     GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-
     REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
     STE. GENEVIEVE-WARREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 29, 4:05 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT WED APR 29 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
405 PM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS ARE ANTICIPATED FOR THIS EVENING ACROSS
PORTIONS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST-CENTRAL
ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...THERE IS ALSO THE POTENTIAL FOR FLASH FLOODING
THROUGHOUT THE BI-STATE REGION.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. MODERATE
FLOODING IS FORECASTED FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE
SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY THROUGH EARLY SATURDAY. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL ALSO BE POSSIBLE.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR
PORTIONS OF SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AS A SERIES
OF WEATHER DISTURBANCES TRACK THROUGH THE MIDDLE MISSISSIPPI
VALLEY.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. MODERATE FLOODING IS FORECASTED FOR LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE
INCH AND ANY FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Local storm report, Apr 30, 12:49 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      CALIFORNIA              38.63N  92.57W
04/30/2009                   MONITEAU           MO   LAW ENFORCEMENT

            WATER ON HIGHWAY 50 IN CALIFORNIA...ROUTE O NORTH OF
            CALIFORNIA AND ON CHAPEL ROAD AT ROUTE B.

&&

EVENT NUMBER LSX0901734

BRITT
Local storm report, Apr 30, 12:51 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      MEXICO                  39.17N  91.87W
04/30/2009                   AUDRAIN            MO   TRAINED SPOTTER

            NUMEROUS RURAL ROADS NORTH OF TOWN FLOODED. MODERATE TO
            HEAVY RAINFALL STILL FALLING.

&&

EVENT NUMBER LSX0901735

BRITT
Local storm report, Apr 30, 12:53 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            10 W HANNIBAL           39.71N  91.57W
04/30/2009                   MARION             MO   TRAINED SPOTTER

            4 TO 6 INCHES OF WATER ON ROUTE 36 FIVE MILES WEST OF
            JUNCTION WITH HIGHWAY 24.

&&

EVENT NUMBER LSX0901736

BRITT
Local storm report, Apr 30, 4:40 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0437 AM     FLASH FLOOD      HANNIBAL                39.71N  91.38W
04/30/2009                   MARION             MO   LAW ENFORCEMENT

            AREAS OF FLASH FLOODING AROUND BEAR CREEK...MUNGER LN
            BRIDGE WASHED OUT AND MANY OTHER ROADS ARE CLOSED DUE TO
            HIGH WATER.

&&

EVENT NUMBER LSX0901737

JP
Local storm report, Apr 30, 5:01 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLOOD            HANNIBAL                39.71N  91.38W
04/30/2009                   MARION             MO   TRAINED SPOTTER

            PARIS GRACEL RD UNDER 3 TO 6 INCHES OF WATER...AND
            INDUSTRIAL DRIVE UNDER APPROXIMATELY 8 INCHES OF WATER

&&

EVENT NUMBER LSX0901738

JP
Local storm report, Apr 30, 5:07 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0505 AM     FLOOD            FULTON                  38.85N  91.95W
04/30/2009                   CALLAWAY           MO   LAW ENFORCEMENT

            SOME ROADS REMAIN IMPASSIBLE IN WESTERN PART OF COUNTY
            DUE TO FLOODING.

&&

EVENT NUMBER LSX0901739

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:44 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis6 days
Apr 29, 10:47 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole, Moniteau6 hr
Apr 29, 11:34 PM CDTFlash Flood WarningLSXAudrain, Monroe6 hr
Apr 30, 12:38 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau5 hr
Apr 30, 1:10 AM CDTFlash Flood WarningLSXLewis, Marion, Ralls, Shelby6 hr
Apr 30, 1:58 AM CDTRiver Flood WarningLSXJefferson, Saint Louis27 days
Apr 30, 2:56 AM CDTRiver Flood WarningLSXLewis9 hr
Apr 30, 2:56 AM CDTRiver Flood WarningLSXMarion24 hr
Apr 30, 3:05 AM CDTRiver Flood WarningLSXMarion50 hr
Apr 30, 6:59 AM CDTAreal Flood WarningLSXLewis, Marion, Pike, Ralls, Shelby5 hr
Apr 30, 9:13 AM CDTRiver Flood WarningLSXCole28 hr
Apr 30, 11:30 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Marion, Moniteau and 4 more6 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXLewis5 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion4 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion69 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion9 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXRalls6 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXPike10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXLincoln10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Apr 30, 3:56 PM CDTRiver Flood WarningLSXLewis41 hr
Apr 30, 5:13 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Marion, Monroe, Shelby12 hr
Apr 30, 5:24 AM CDTRiver Flood WarningLSXBrown7 days
Apr 30, 12:42 PM CDTRiver Flood WarningLSXFayette4 days

Nearby

Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.